Alert archive / Oregon / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jun 2, 2014, 6:00 PM PDT for Grant County, Morrow County, Umatilla County, Oregon. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 6:00 PM PDT (01:00 UTC)
- Expired
- Jun 2, 2014, 8:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, OR, Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 67 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WGUS56 KPDT 030100
FFWPDT
ORC023-049-059-030300-
/O.NEW.KPDT.FF.W.0001.140603T0100Z-140603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
600 PM PDT MON JUN 2 2014
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTH CENTRAL GRANT COUNTY IN EAST CENTRAL OREGON...
SOUTHEASTERN MORROW COUNTY IN NORTHEAST OREGON...
SOUTHWESTERN UMATILLA COUNTY IN NORTHEAST OREGON...
* UNTIL 800 PM PDT
* AT 557 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4520 11926 4522 11915 4530 11901 4497 11902
4489 11923
$$
BIEDA3 follow-up statements
825
WGUS76 KPDT 030201
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PDT MON JUN 2 2014
ORC023-030210-
/O.CAN.KPDT.FF.W.0001.000000T0000Z-140603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT OR-
701 PM PDT MON JUN 2 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTH
CENTRAL GRANT COUNTY IN EAST CENTRAL OREGON...
LAT...LON 4509 11902 4504 11924 4520 11926 4522 11915
4530 11901
$$
ORC049-059-030300-
/O.CON.KPDT.FF.W.0001.000000T0000Z-140603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORROW OR-UMATILLA OR-
701 PM PDT MON JUN 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
SOUTHWESTERN UMATILLA AND SOUTHEASTERN MORROW COUNTIES...
AT 651 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4509 11902 4504 11924 4520 11926 4522 11915
4530 11901
$$
BIEDA032 WGUS76 KPDT 030233 FFSPDT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 733 PM PDT MON JUN 2 2014 ORC049-030243- /O.CAN.KPDT.FF.W.0001.000000T0000Z-140603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORROW OR- 733 PM PDT MON JUN 2 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MORROW COUNTY... LAT...LON 4518 11902 4517 11910 4522 11915 4530 11901 $$ ORC059-030300- /O.CON.KPDT.FF.W.0001.000000T0000Z-140603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UMATILLA OR- 733 PM PDT MON JUN 2 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR SOUTHWESTERN UMATILLA COUNTY... AT 723 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4518 11902 4517 11910 4522 11915 4530 11901 $$ BIEDA
210 WGUS76 KPDT 030251 FFSPDT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 751 PM PDT MON JUN 2 2014 ORC059-030301- /O.EXP.KPDT.FF.W.0001.000000T0000Z-140603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UMATILLA OR- 751 PM PDT MON JUN 2 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR SOUTHWESTERN UMATILLA COUNTY... THUNDERSTORMS HAVE MOVED OUT OF SOUTHWESTERN UMATILLA COUNTY AND NO ADDITIONAL RAINFALL IS EXPECTED. LAT...LON 4518 11902 4517 11910 4522 11915 4530 11901 $$ BIEDA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:20 PM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 2, 2:20 PM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 220 PM PDT MON JUN 2 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY. TWO UPPER LEVEL SYSTEMS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. A LARGE CIRCULATION CENTER OFF THE CALIFORNIA COAST HAS TURNED THE UPPER FLOW SOUTHERLY INCREASING THE INSTABILITY OVER OREGON. THE SECOND CIRCULATION IS MOVING SOUTH FROM BRITISH COLUMBIA INTO WASHINGTON WITH A GOOD BIT OF LIGHTNING SO FAR. BASED ON SATELLITE AND OBSERVATIONS IT APPEARS THERE IS A REASONABLE AMOUNT OF INSTABILITY OVER THE REGION...ESPECIALLY OVER THE MOUNTAINS. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON INTO THE EVENING. CURRENT TRENDS COMBINED WITH MODELS SUGGEST HIGHEST PROBABILITIES WILL BE OVER CENTRAL AND NORTHEAST OREGON ALONG WITH THE WASHINGTON CASCADES. THIS ACTIVITY WILL DIMINISH OVERNIGHT AND MOVE OFF TO THE EAST. NORTHWEST FLOW FOR TUESDAY. STILL SOME WEAK LINGERING INSTABILITY OVER THE BLUES AND WALLOWA COUNTY FOR ISOLATED SHOWERS OR STORMS. REMAINDER OF THE FORECAST AREA WILL BE PARTLY CLOUDY WITH BREEZY WEST WINDS. TEMPS WILL BE SEVERAL DEGREES COOLER. FOR WEDNESDAY AND THURSDAY A DRY NORTHWEST FLOW WILL PREVAIL. SKIES WILL BE MAINLY CLEAR WITH SEASONAL TEMPERATURES. 94 .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...OVERALL FAIRLY DRY WEST TO NORTHWEST FLOW WILL PERSIST THROUGH THE EXTENDED. SHORTWAVE TROUGH WILL PUSH THROUGH THE AREA THURSDAY NIGHT...BUT NOT EXPECTING ANYTHING AS FAR AS SHOWERS OR THUNDERSTORMS TO BE ASSOCIATED. WINDS MAY PICK UP OUT OF THE NORTH AND BE A BIT BREEZY. WEST FLOW WILL CONTINUE ON FRIDAY WITH THE MAIN BAND OF MOISTURE MOVING ACROSS NORTHERN WASHINGTON...THEREFORE HAVE KEPT POPS DRY FOR THIS PERIOD. THIS PATTERN WILL CONTINUE THROUGH THE EXTENDED WITH WEAK DISTURBANCES PASSING THROUGH...BUT NO SIGNIFICANT IMPACTS ARE EXPECTED. THERE IS THE POSSIBILITY THAT PRECIPITATION COULD RETURN TO THE FORECAST ON SUNDAY EVENING. HOWEVER...RUN TO RUN MODEL CONTINUITY AND OVERALL AGREEMENT IS NOT THE BEST. THEREFORE CONFIDENCE IS NOT HIGH ENOUGH TO KEEP MENTION OF THUNDER INTO THE EXTENDED FORECAST. WEBER && .AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS CONTINUE TO BUILD OVER THE NORTHEAST MOUNTAINS LATE THIS AFTERNOON AND INTO THE EVENING. THUNDERSTORM DEVELOPMENT IN THE VICINITY OF SOME SITES IS POSSIBLE...BUT FOR NOW WILL AMEND SITES AS NEEDED FOR VCTS OR POSSIBLE -TSRA SINCE IT LOOKS MARGINAL. EXPECT CONDITIONS TO CLEAR OUT AFTER 09Z. WINDS WILL BE 5-10KTS WITH SOME AREAS GUSTING TO 20KTS. AFTER 18Z TUESDAY EXPECT WINDS TO PICK UP 10-20KTS GUSTING 15-25KTS. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 55 82 49 82 / 20 10 10 0 ALW 59 83 54 83 / 20 10 10 0 PSC 54 86 52 86 / 10 10 10 0 YKM 53 81 47 82 / 10 0 0 0 HRI 55 84 47 85 / 10 10 0 0 ELN 53 79 49 81 / 10 0 0 0 RDM 43 78 35 80 / 20 10 0 0 LGD 51 76 41 76 / 30 20 10 0 GCD 48 77 40 76 / 30 10 10 0 DLS 56 78 50 80 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/89/89
In the hours before
Local storm report, Jun 2, 5:18 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
518 PM PDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 E DALE 44.99N 118.93W
06/02/2014 E1.00 INCH GRANT OR TRAINED SPOTTER
&&
JASSpecial weather statement, Jun 2, 5:21 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 521 PM PDT MON JUN 2 2014 ORZ503-507-030115- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 521 PM PDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UMATILLA AND EASTERN MORROW COUNTIES UNTIL 615 PM PDT... AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF DALE...OR 41 MILES SOUTH OF PENDLETON...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4507 11929 4547 11920 4539 11883 4502 11905 TIME...MOT...LOC 0021Z 196DEG 10KT 4514 11914 BIEDA
Local storm report, Jun 2, 5:32 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
532 PM PDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 5 E DALE 44.99N 118.84W
06/02/2014 E1.50 INCH GRANT OR PUBLIC
&&
JASThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:21 PM PDT | Special Weather Statement | PDT | Umatilla | 54 min |
| Jun 2, 5:25 PM PDT | Severe Thunderstorm Warning | PDT | Grant, Umatilla, Union | 65 min |
| Jun 2, 6:19 PM PDT | Special Weather Statement | PDT | Umatilla | 56 min |
| Jun 2, 6:32 PM PDT | Flash Flood Warning | PDT | Umatilla | 118 min |
| Jun 2, 6:46 PM PDT | Special Weather Statement | PDT | Umatilla | 29 min |
| Jun 2, 6:47 PM PDT | Special Weather Statement | PDT | Union | 28 min |
| Jun 3, 3:10 AM PDT | Wind Advisory | PDT | Gilliam, Sherman, Wasco | 17 hr |
Nearby
Flash Flood Warnings in Oregon, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.